Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 84, NWS Nashville, TN

August 3, 2025Smith County, Wilson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 3, 2025, 2:38 PM CDT for Smith County, Wilson County, Tennessee. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2025, 2:38 PM CDT (19:38 UTC)
Expired
Aug 3, 2025, 4:30 PM CDT
In force
112 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Smith County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

361 
WGUS54 KOHX 031938
FFWOHX
TNC159-189-032130-
/O.NEW.KOHX.FF.W.0084.250803T1938Z-250803T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
238 PM CDT Sun Aug 3 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Southwestern Smith County in middle Tennessee...
  Northeastern Wilson County in middle Tennessee...

* Until 430 PM CDT.

* At 238 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lebanon, Watertown and Tuckers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3617 8600 3609 8609 3608 8618 3619 8629
      3627 8627 3627 8605

FLASH FLOOD...RADAR INDICATED

$$

Reagan

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 11:58 AM CDT, 2 hours 40 minutes earlier. Its key messages:

  • Updated at 1144 AM CDT Sun Aug 3 2025
  • Below normal temperatures will continue this week.
  • An unsettled pattern is expected through midweek before lower rain chances late in the week.
  • The severe thunderstorm threat is very low for at least the next 8 days.
Area forecast discussion, Aug 3, 11:58 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1158 AM CDT Sun Aug 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1144 AM CDT Sun Aug 3 2025

- Below normal temperatures will continue this week.

- An unsettled pattern is expected through midweek before lower
  rain chances late in the week.

- The severe thunderstorm threat is very low for at least the
  next 8 days.

&&

.SHORT TERM...
(Rest of today through Monday)
Issued at 1115 AM CDT Sun Aug 3 2025

A surface trough has drifted westward into the eastern third of our
area. Scattered showers have been ongoing across the eastern half
this morning. Scattered showers will continue through the
afternoon before becoming less numerous after dark. Instability is
weak so thunder chances will be low but not zero. CAMs have been
showing the potential for some training through the afternoon but
PWAT values are marginal for this time of year. With that said,
there is a low chance (25%) some areas along and east of I-65 pick
up an inch to two inches of rain through the evening hours. The
HREF shows there is about a 10% chance that a couple localized
areas exceed 2 inches. With the clouds and ongoing showers,
locations along and east of I-65 will struggle to get out of the
70s this afternoon.

The surface trough will drift westward into West Tennessee tonight
and into Monday. A upper trough axis will approach the area
Monday afternoon. Models show mainly diurnal activity on Monday
with temperatures slightly warmer in the upper 70s to lower 80s
but still well below normals for this time of year.

&&

.LONG TERM...
(Monday Night through next Sunday)
Issued at 1115 AM CDT Sun Aug 3 2025

The upper trough will be slow to move with the axis still in West
Tennessee by Tuesday afternoon. This will keep the medium shower and
storm chances in the forecast and keep the below normal temperatures
going. As we move through midweek, the trough will slowly weaken and
broaden. Temperatures will begin to warm into the upper 80s by
Thursday and Friday and rain chances will decrease. It looks like
some temperatures in the 90s will join us again next weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1144 AM CDT Sun Aug 3 2025

MVFR CIGs continue at all TAFs sites. CIGs will lift and become
VFR by 00Z. There is a good chance/60% chance/ of TAF sites on
the Plateau KCSV and KSRB and KCKV going back to MVFR towards
sunrise. Scattered showers will be present across middle TN
especially for locations along I-40 and eastward. There could be
heavier showers and thunderstorms. Since these will be scattered
in nature will cover with SHRA and VCTS and amend TAFs as needed.

Winds will be N/NE and then swinging more SE by tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      81  69  82  68 /  60  40  30  20
Clarksville    83  67  82  67 /  30  30  40  20
Crossville     73  61  77  61 /  80  30  40  40
Columbia       80  66  81  66 /  50  30  30  20
Cookeville     76  64  79  64 /  80  30  40  30
Jamestown      75  63  79  63 /  80  40  50  40
Lawrenceburg   78  65  80  64 /  60  30  30  20
Murfreesboro   79  66  82  66 /  70  30  30  20
Waverly        83  66  81  65 /  20  20  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....12

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.